MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW EXT DWELL CATH DEVICE 20GAX8CM; CATHETER INTRAVASCULAR THERAPE

ARROW INTERNATIONAL LLC ARROW EXT DWELL CATH DEVICE 20GAX8CM; CATHETER INTRAVASCULAR THERAPE
Model Number IPN037847
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/05/2023
Type of Reportable Event Malfunction
Event or Problem Description
Medwatch received reports: "endurance catheter was being placed by primary rn; primary rn states that while attempting to removed the catheter from the patient's arm she felt resistance.Once the catheter was removed completely part of the guidewire was missing." additional information received reports an x-ray of the right arm showed no apparent radiopaque foreign bodies and no foreign body was visualized on ultrasound.No intervention was done as the guidewire could not be visualized in the patient.The catheter was removed and a new catheter was placed at a different insertion site.It was reported "patient is stable and was safely discharged.
 
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(6).The customer report of a separated guide wire was confirmed through complaint investigation of the returned sample.The customer returned one endurance catheterization device for analysis.Definite signs of use were observed.Visual analysis of the guide wire revealed that the guide wire contained one major kink towards the proximal end.The distal portion of the guide wire was also observed to be separated.Microscopic examination confirmed the damage and revealed that a portion of the guide wire was not returned for analysis.A second endurance catheterization device was returned, but it was clarified by the customer that it was a functional device used to complete the procedure, and both were returned to provide comparison between the two.The guide wire kink measured 1/2" from the proximal tip.The overall length of the guide wire measured 11.5which was not within the specification limits of 12 3/64" - 12 13/64" per the guide wire product drawing.All these measurements were done via calibrated ruler.This confirms that the entire guide wire was not returned for analysis, with at least 35/64" not returned.The outer diameter (od) of the guide wire measured 0.097" via calibrated calipers which was within the specification limits of 0.097" - 0.0103" per measurement of the guide wire product drawing.The od of the needle measured 0.0282" via calibrated micrometer which was within the specification limits of 0.0280" - 0.0285" per the needle cannula product drawing.The inner diameter (id) of the needle cannula at the distal tip measured 0.0160" via calibrated pin gauge which was within the specification limits of 0.0155" - 0.0170" per the needle cannula product drawing.A manual tug test confirmed that the guide wire was secure within the slider.The ifu provided with this kit informs the user "caution: do not force guidewire if resistance is encountered during advancement.Warning: do not retract guidewire through needle while in vessel to reduce risk of guidewire damage and embolization.If it is necessary to withdraw guidewire once deployed, needle and guidewire should be removed as a unit." a device history record review was performed, and no relevant findings were identified.Based on the customer report and despite one portion of the guide wire not being returned for analysis, unintentional use error likely caused or contrib uted to this event.Teleflex will continue to monitor and trend on reports of this nature.

Brand Name
ARROW EXT DWELL CATH DEVICE 20GAX8CM
Common Device Name
CATHETER INTRAVASCULAR THERAPE
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
kevin don bosco
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key17325196
Report Number9680794-2023-00505
Device Sequence Number17714736
Product Code FOZ
UDI-Device Identifier10801902132953
UDI-Public10801902132953
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K151513
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2024
Device Model NumberIPN037847
Device Catalogue NumberEDC-00820
Device Lot Number14F23A0311
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/05/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/22/2023
Supplement Date Received by Manufacturer08/11/2023
Initial Report FDA Received Date07/14/2023
Supplement Report FDA Received Date08/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.; NOT REPORTED.
Patient Age30 YR
Patient SexMale